Alert archive / South Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS Charleston, SC

June 9, 2015Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Jun 9, 2015, 5:44 PM EDT for Charleston County, South Carolina. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2015, 5:44 PM EDT (21:44 UTC)
Expired
Jun 9, 2015, 7:45 PM EDT
In force
2 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

County Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 5:55 PM EDTFLASH FLOODDowntown Charleston, SCTHE FOLLOWING STREETS ARE CLOSED DUE TO FLOODING...ASHLEY AVE...BENNETT STREET...PRESIDENT STREET...LINE STREET...
Jun 9, 6:09 PM EDTFLASH FLOOD1 Wnw Charleston, SCFISHBURNE... RUTLEDGE... KING AND HUGER STREETS HAVE BEEN CLOSED DUE TO FLASH FLOODING.
Jun 9, 6:44 PM EDTFLASH FLOODDowntown Charleston, SCLAW ENFORCEMENT REPORTS MANY ROADS FLOODED AND CLOSED IN DOWNTOWN CHARLESTON. THIS INCLUDES THE CROSSTOWN... PRESIDENT... BOGARD... KING... HUGER... RUTLEDGE... FISHBURNE... ASHLEY... BENNETT...

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1188 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
850 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WGUS52 KCHS 092144
FFWCHS
SCC019-092345-
/O.NEW.KCHS.FF.W.0003.150609T2144Z-150609T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 745 PM EDT
    
* AT 544 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH TORRENTIAL
  RAIN EXTENDING FROM HOLLYWOOD TO MOUNT PLEASANT. THIS LINE WAS NEARLY
  STATIONARY. RAINFALL AMOUNTS OF 2 TO LOCALLY 4 INCHES WILL BE POSSIBLE
  THROUGH 745 PM...WHICH WILL LIKELY RESULT IN FLASH FLOODING. THE RISK
  FOR FLASH FLOODING WILL BE THE HIGHEST IN DOWNTOWN CHARLESTON. THIS
  IS A POTENTIALLY DANGEROUS SITUATION. TAKE ACTION NOW.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HOLLYWOOD...WEST ASHLEY...DOWNTOWN CHARLESTON...MOUNT PLEASANT...
  JOHNS ISLAND...JAMES ISLAND...NORTH CHARLESTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROADWAY.

&&

LAT...LON 3275 7985 3278 7987 3277 7988 3279 7988
      3278 7991 3281 7992 3280 7993 3276 7992
      3276 7988 3274 7987 3264 8027 3278 8031
      3288 7996 3282 7992 3283 7989 3286 7990
      3287 7988 3277 7982

$$
3 follow-up statements
277 
WGUS72 KCHS 092219
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT TUE JUN 9 2015

SCC019-092345-
/O.CON.KCHS.FF.W.0003.000000T0000Z-150609T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
619 PM EDT TUE JUN 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
CHARLESTON COUNTY...
...FLASH FLOODING REPORTED IN DOWNTOWN CHARLESTON...

AT 616 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS 
WITH TORRENTIAL RAINS EXTENDING FROM HOLLYWOOD TO DOWNTOWN 
CHARLESTON. THE STORMS WERE NEARLY STATIONARY. AS MUCH AS 2 TO 4 
INCHES OF RAIN HAS FALLEN IN SOME AREAS SINCE 515 PM. AN ADDITIONAL 
1 TO 3 INCHES COULD FALL THROUGH 745 PM WHICH WILL RESULT IN FLASH 
FLOODING. SOME ROADWAYS ARE ALREADY CLOSED DUE TO FLASH FLOODING IN 
DOWNTOWN CHARLESTON.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...  
HOLLYWOOD...WEST ASHLEY...DOWNTOWN CHARLESTON...MOUNT PLEASANT...  
JOHNS ISLAND...JAMES ISLAND...NORTH CHARLESTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

&&

LAT...LON 3275 7985 3278 7987 3277 7988 3279 7988
      3278 7991 3281 7992 3280 7993 3276 7992
      3276 7988 3274 7987 3264 8027 3278 8031
      3288 7996 3282 7992 3283 7989 3286 7990
      3287 7988 3277 7982

$$
801 
WGUS72 KCHS 092257
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT TUE JUN 9 2015

SCC019-092345-
/O.CON.KCHS.FF.W.0003.000000T0000Z-150609T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
657 PM EDT TUE JUN 9 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
CHARLESTON COUNTY...
...WIDESPREAD FLASH FLOODING IN DOWNTOWN CHARLESTON...

AT 654 PM EDT...SPOTTERS AND LAW ENFORCEMENT REPORTED FLASH FLOODING
IN DOWNTOWN CHARLESTON. ROADWAYS ARE CLOSED AND WATER IS SURROUNDING 
HOMES AND BUSINESSES. ALTHOUGH THUNDERSTORMS HAVE WEAKENED OVER THE 
AREA...LIGHT TO MODERATE RAIN WILL CONTINUE FOR AT LEAST ANOTHER 
HOUR. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE...ESPECIALLY IN 
DOWNTOWN CHARLESTON. FLOODING IS ALSO LIKELY ONGOING OVER PARTS OF 
WEST ASHLEY...MOUNT PLEASANT AS WELL AS HOLLYWOOD.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...  
HOLLYWOOD...WEST ASHLEY...DOWNTOWN CHARLESTON...MOUNT PLEASANT...  
JOHNS ISLAND...JAMES ISLAND...NORTH CHARLESTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

&&

LAT...LON 3275 7985 3278 7987 3277 7988 3279 7988
      3278 7991 3281 7992 3280 7993 3276 7992
      3276 7988 3274 7987 3264 8027 3278 8031
      3288 7996 3282 7992 3283 7989 3286 7990
      3287 7988 3277 7982

$$
404 
WGUS72 KCHS 092337
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EDT TUE JUN 9 2015

SCC019-092345-
/O.EXP.KCHS.FF.W.0003.000000T0000Z-150609T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLESTON SC-
737 PM EDT TUE JUN 9 2015

...THE FLASH FLOOD WARNING FOR CHARLESTON COUNTY WILL EXPIRE AT 745
PM EDT...

CONDITIONS WILL CONTINUE TO IMPROVE ACROSS CHARLESTON COUNTY.
REPORTS FROM EMERGENCY MANAGEMENT OFFICIALS INDICATE FLOOD WATERS
ARE RECEDING AND CONDITIONS ARE IMPROVING. THE RISK FOR FLASH
FLOODING HAS ENDED FOR NOW. PLEASE CONTINUE TO HEED ANY ROAD 
CLOSURES.

LAT...LON 3275 7985 3278 7987 3277 7988 3279 7988
      3278 7991 3281 7992 3280 7993 3276 7992
      3276 7988 3274 7987 3264 8027 3278 8031
      3288 7996 3282 7992 3283 7989 3286 7990
      3287 7988 3277 7982

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:12 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 9, 4:12 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT TUE JUN 9 2015

.SYNOPSIS...
HIGH PRESSURE WILL RETREAT OVER THE ATLANTIC TONIGHT BEFORE A
COLD FRONT DISSIPATES OVER THE REGION WEDNESDAY. HIGH PRESSURE
WILL THEN BUILD OVER THE AREA AND WILL PREVAIL THROUGH EARLY NEXT
WEEK...PUNCTUATED ONLY BY A SURFACE TROUGH WHICH WILL PERSIST
BETWEEN THE PIEDMONT AND COASTAL PLAIN.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THIS EVENING...ATLANTIC HIGH PRESSURE WILL CONTINUE TO SLIDE
OFFSHORE AS A H5 SHORTWAVE SHIFTS OVER THE SOUTHEASTERN UNITED
STATES. LATEST RADAR IMAGERY INDICATES A CLUSTER/BROKEN LINE OF
CONVECTION SLOWLY SHIFTING EAST OVER AREAS OF SOUTHEAST SOUTH
CAROLINA WHERE THE CAP INITIALLY ERODED WELL AHEAD OF THE MAIN
SHORTWAVE CURRENTLY SHIFTING OVER CENTRAL GEORGIA. THIS SHORTWAVE
WILL BE THE PRIMARY FORCING MECHANISM THAT KICKS OFF ADDITIONAL
SHOWERS AND THUNDERSTORMS OVER SOUTHEAST GEORGIA INTO EARLY
EVENING HOURS.

A RISK OF SOME STRONGER THUNDERSTORMS WILL REMAIN IN THE FORECAST
DURING THE EVENING...WITH BEST CHANCES OCCURRING WHERE WIND FIELDS
ARE SLIGHTLY STRONGER OVER THE TRI-COUNTY AREA. MODEST DCAPES WITHIN
A HIGHLY MOIST ATMOSPHERE CHARACTERIZED BY PWATS NEAR 1.8-1.9 INCHES
AS WELL AS THE LACK OF SIGNIFICANT SHEAR AND POOR MID LVL LAPSE
RATES INDICATE PULSE TYPE THUNDERSTORMS CAPABLE OF PRODUCING WET
MICROBURSTS AND HEAVY RAINFALL. ALTHOUGH THE MAIN THREAT OF SEVERE
WEATHER SHOULD OCCUR OVER NORTHERN AREAS LATE AFTERNOON INTO EARLY
EVENING...WE COULD SEE A FEW STRONGER THUNDERSTORMS DEVELOP IN
SOUTHEAST GEORGIA AS THE H5 SHORTWAVE ENCOUNTERS SBCAPES UP TO
4000 J/KG AND POSSIBLY INTERACTS WITH A INLAND MOVING SEABREEZE.

TONIGHT...CONVECTION SHOULD CONTINUE INTO EARLY OVERNIGHT HOURS AS
FORCING FROM THE H5 SHORTWAVE SHIFTS OVER A WARM AND MOIST AIRMASS.
BOUNDARY AND CONVECTIVE OUTFLOW INTERACTIONS COULD ALSO PROLONG
ACTIVITY FOR A FEW HOURS AFTER SUNSET. LATEST GUIDANCE INDICATES
MOST ACTIVITY SHOULD BE CONFINED TO AREAS ALONG AND SOUTH OF I-16 IN
SOUTHEAST GEORGIA. ACTIVITY SHOULD DISSIPATE OR SHIFT OFFSHORE AFTER
MIDNIGHT. LOW TEMPS WILL REMAIN MILD...IN THE LOW 70S INLAND RANGING
TO THE MID 70S AT THE COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...A SW-NE AXIS OF VORTICITY AND THE ASSOCIATED REMNANTS OF
A COLD FRONT WILL BE LOCATED ACROSS THE REGION. WITHIN THIS
ENVIRONMENT FEATURING ENHANCED SURFACE-500 MB RELATIVE HUMIDITY/PWATS
APPROACHING 2 INCHES...MULTICELL SHOWERS/ THUNDERSTORMS SHOULD
DEVELOP READILY AS THE BOUNDARY LAYER WARMS. DUE TO AN UNCERTAIN
AND CHANGING MESOSCALE REGIME...INCLUDING UNCERTAINTY REGARDING
THE POSITION/ORIENTATION OF BOUNDARIES CREATED BY EARLIER AND NEW
CONVECTION...CAPPED MAXIMUM POPS AT HIGH CHANCE WEDNESDAY
AFTERNOON. HOWEVER...LOCALLY GREATER POPS COULD EVENTUALLY BE
REQUIRED.

UNCERTAINTY ALSO EXISTS REGARDING INSTABILITY AND THE POTENTIAL FOR
PULSE SEVERE THUNDERSTORMS EMBEDDED WITHIN MULTICELL CLUSTERS.
GUIDANCE DEPICTS REDUCED INSTABILITY AS COMPARED WITH TUESDAY
AFTERNOON. PERHAPS THIS IS REASONABLE DUE TO CLOUD COVER/ANTECEDENT
PRECIPITATION. HOWEVER...IF GUIDANCE IS UNDERDONE REGARDING
DESTABILIZATION...THE POTENTIAL FOR OCCASIONAL DAMAGING WET
MICROBURSTS WILL INCREASE ESPECIALLY GIVEN MORE FREQUENT
OPPORTUNITIES FOR BOUNDARY INTERACTIONS CREATED BY MULTICELL
CONVECTION. ALSO OF CONCERN...ERRATIC PROPGATION AND/OR REPEATING
THUNDERSTORMS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL.

WEDNESDAY NIGHT...EXPECT A DIURNAL DECREASE IN SHOWER/THUNDERSTORM
COVERAGE AS THE EVENING PROGRESSES...THEN THE FOCUS FOR
ISOLATED/SCATTERED THUNDERSTORMS SHOULD SHIFT INTO COASTAL WATERS
OVERNIGHT.

THURSDAY...A WEAKENING AXIS OF VORTICITY AND AN ASSOCIATED POOL OF
DEEP-LAYERED MOISTURE INCLUDING PWATS AROUND 2 INCHES.
SHOWERS/THUNDERSTORMS SHOULD FIRE FAIRLY QUICKLY ALONG VARIOUS
BOUNDARIES INCLUDING THE SEA BREEZE...AND ABOVE-AVERAGE COVERAGE OF
CONVECTION SHOULD DEVELOP INLAND ALONG THE SEA BREEZE/ADDITIONAL
OUTFLOW BOUNDARIES. ONCE AGAIN...CAPPED MAXIMUM POPS AROUND 50
PERCENT THURSDAY AFTERNOON...BUT LOCALLY GREATER POPS COULD
EVENTUALLY BE REQUIRED. ALSO...THE POTENTIAL FOR BRIEF/ISOLATED
PULSE SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAIN WILL ONCE
AGAIN DEVELOP.

THURSDAY NIGHT...DIURNAL COOLING/STABILIZATION SHOULD TRANSLATE TO A
GRADUAL DECREASE IN CONVECTION COVERAGE/INTENSITY...AND THE FOCUS
FOR NEW CONVECTION SHOULD ONCE AGAIN SHIFT INTO COASTAL WATERS
OVERNIGHT.

FRIDAY...AN UPPER RIDGE WILL BEGIN TO BUILD INTO THE REGION...
SUPPORTING HIGHS IN THE LOWER/MID 90S AND MARKING THE TRANSITION TO
A HOT/HUMID PATTERN. ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ARE
STILL EXPECTED TO FIRE AND PROPAGATE INLAND ALONG THE SEA
BREEZE...BUT COVERAGE OF CONVECTION SHOULD BE REDUCED AS COMPARED
WITH THE TUESDAY-THURSDAY PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
IMPRESSIVE RIDGING WILL PREVAIL BOTH SURFACE AND ALOFT TO PROVIDE
THE REGION WITH OUR FIRST EXTENDED HOT SPELL OF THE SEASON. 850 MB
TEMPS WILL REACH 18-20C WHICH EQUATES TO LOWER AND MIDDLE 90S FOR
DAYTIME HIGHS. BUT LOW LEVEL THICKNESS FORECAST IS EVEN A FEW
DEGREES HIGHER AND THIS WILL BE A FACTOR IN WHETHER OR NOT WE REACH
OUR JUNE HEAT ADVISORY CRITERIA OF 105F. CURRENT TEMP/DEW POINT
FORECASTS INDICATE THAT HEAT INDICES WILL REACH 100-104 EACH
AFTERNOON...OR JUST SHY OF THE ADVISORY THRESHOLD. FOR THAT REASON
WE HAVE OPTED TO KEEP MENTION OUT THE THE HAZARDOUS WEATHER OUTLOOK.
THIS PATTERN WILL RESTRICT THE AMOUNT OF SHOWERS/T-STORMS THAT ARE
ABLE TO INITIATE AND WE ARE SHOWING NO MORE SLIGHT CHANCE POPS INTO
EARLY NEXT WEEK.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
DETERIORATING CONDITIONS ARE ANTICIPATED LATE THIS AFTERNOON AND
EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
OCCUR OVER THE REGION. PREVAILING MVFR CONDITIONS ARE LIKELY BETWEEN
20-22Z AT KCHS...WHILE TEMPO MVFR CONDITIONS WILL BE POSSIBLE AT
THE SAV TERMINAL. TEMPO GUSTS BETWEEN 20-30 KTS HAVE ALSO BEEN
MAINTAINED IN THE CHS TAF DURING SHOWER/THUNDERSTORM ACTIVITY.
THERE IS ALSO A MODERATE CHANCE OF IFR CONDITIONS DURING HEAVY
THUNDERSTORMS AT THE CHS TERMINAL...THUS HAVE INCLUDED TEMPO IFR
VSBYS BETWEEN 20-22Z.

VFR CONDITIONS SHOULD RETURN OVERNIGHT...BUT THERE WILL CONTINUE TO
BE A RISK OF A SHOWER AND/OR THUNDERSTORM THROUGH AT LEAST
MIDNIGHT.

EXTENDED AVIATION OUTLOOK...OCCASIONAL FLIGHT RESTRICTIONS ARE
EXPECTED WITHIN SHOWERS/THROUGH THURSDAY...ESPECIALLY DURING THE
AFTERNOON/EVENING HOURS. THEN...MAINLY VFR LATE WEEK THROUGH THE
WEEKEND WITH A REDUCED PROBABILITY FOR DIRECT IMPACTS FROM
DIURNAL SHOWERS/THUNDERSTORMS.

&&

.MARINE...
THIS EVENING AND TONIGHT...A BRIEF NOCTURNAL SURGE IS EXPECTED EARLY
TONIGHT...MAINTAINING A SOUTHWEST 15-20 KT FLOW OVER SOME OF THE
COASTAL WATERS UNTIL ABOUT MIDNIGHT. WINDS SHOULD THEN GRADUALLY
IMPROVE LATE AS THE PRESSURE GRADIENT WEAKENS BETWEEN LOW PRESSURE
INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. SEAS WILL
GENERALLY BE 2-3 FT WITHIN 20 NM OF THE COAST AND 3-4 FT WELL
OFFSHORE. THUNDERSTORMS WILL ALSO IMPACT THE WATERS AT TIMES
TONIGHT.

WEDNESDAY THROUGH SUNDAY...SMALL CRAFT ADVISORY CONDITIONS ARE NOT
EXPECTED. HOWEVER...THUNDERSTORMS WILL PRODUCE LOCALIZED
HAZARDS...ESPECIALLY WEDNESDAY THROUGH FRIDAY.

THROUGH THE PERIOD...A GENERAL SOUTHERLY FLOW WILL PREVAIL ACROSS
THE WATERS. WEDNESDAY AND THURSDAY...WINDS/SEAS WILL BE LOCALLY
ALTERED BY THUNDERSTORMS...ESPECIALLY OVERNIGHT. AS HIGH PRESSURE
BUILDS OVER THE WATERS...COVERAGE OF THUNDERSTORMS SHOULD DECREASE.
OUTSIDE THUNDERSTORMS...VARIATIONS IN WIND DIRECTION/SPEED WILL BE
PRODUCED BY BY SEA/LAND BREEZES AND BY NOCTURAL SURGES COMMON DURING
THIS TIME OF YEAR.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...ST
LONG TERM...ST
AVIATION...DPB
MARINE...DPB/ST
Hazardous weather outlook, Jun 9, 4:15 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT TUE JUN 9 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-102015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
415 PM EDT TUE JUN 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE EVENING. A FEW
OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND
GUSTS...HEAVY RAINFALL AND FREQUENT LIGHTNING BEING THE PRIMARY
CONCERNS. THE THREAT OF SEVERE THUNDERSTORMS WILL BE POSSIBLE
UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS AND HEAVY RAIN...THUNDERSTORMS WILL DEVELOP
AGAIN WEDNESDAY. A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE
WITH DAMAGING WIND GUSTS. ALSO...SOME THUNDERSTORMS COULD PRODUCE
EXCESSIVE RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 9, 5:05 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
505 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     FLASH FLOOD      1 SE GOOSE CREEK        32.97N  80.01W
06/09/2015                   BERKELEY           SC   911 CALL CENTER

            WARNING POINT REPORTS ROADS WILL BE CLOSED DUE TO
            FLOODING ON HARBOR LAKE RD BETWEEN LIGHTHOUSE DR AND
            PINESHADOW DR. MULTIPLE CARS FLOODED AND WATER COMING UP
            TO BUILDINGS.

&&

EVENT NUMBER CHS1500394

JMC
Local storm report, Jun 9, 5:08 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
508 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             3 SSE SHADOWMOSS        32.81N  80.06W
06/09/2015  E0.88 INCH       CHARLESTON         SC   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED NICKEL SIZED HAIL ALONG
            GLENN MCCONNELL PARKWAY.

&&

EVENT NUMBER CHS1500395

SPR
Local storm report, Jun 9, 5:19 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             3 SSE SHADOWMOSS        32.81N  80.06W
06/09/2015  M1.00 INCH       CHARLESTON         SC   NWS EMPLOYEE

            AN OFF DUTY NWS EMPLOYEE RELAYED VIA SOCIAL MEDIA A
            PICTURE OF QUARTER SIZED HAIL IN THE CAROLINA BAY
            SUBDIVISION.

&&

EVENT NUMBER CHS1500396

SPR
Local storm report, Jun 9, 5:28 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             2 SSE SHADOWMOSS        32.82N  80.07W
06/09/2015  E1.00 INCH       CHARLESTON         SC   BROADCAST MEDIA

            REPORTER REPORTED QUARTER-SIZE HAIL NEAR THE
            INTERSECTION OF GLENN MCCONNELL AT MARY ADER AVENUE.

&&

EVENT NUMBER CHS1500397

JMC
Local storm report, Jun 9, 5:29 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     FLASH FLOOD      1 SSW GOOSE CREEK       32.97N  80.04W
06/09/2015                   CHARLESTON         SC   SOCIAL MEDIA

            SEVERAL CARS FLOODED DUE TO HIGH FLOOD WATERS NEAR THE
            INTERSECTION OF RIVERS AVE AND OTRANTO.

&&

EVENT NUMBER CHS1500398
Special weather statement, Jun 9, 5:43 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
543 PM EDT TUE JUN 9 2015

GAZ088-SCZ040-042-092215-
SCREVEN GA-HAMPTON SC-ALLENDALE SC-
543 PM EDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND
ALLENDALE COUNTIES UNTIL 615 PM EDT...

AT 543 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HUNTERS...OR 9 MILES EAST OF SYLVANIA...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ESTILL...GIFFORD...NEWINGTON...SCOTIA...LURAY...SHIRLEY...LENA AND
HUNTERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3294 8123 3261 8120 3257 8156 3282 8163
TIME...MOT...LOC 2143Z 270DEG 18KT 3271 8149

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:56 PM EDTSpecial Weather StatementCHSBerkeley49 min
Jun 9, 2:12 PM EDTSevere Thunderstorm WarningCHSBerkeley63 min
Jun 9, 3:00 PM EDTSpecial Weather StatementCHSColleton30 min
Jun 9, 3:15 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester60 min
Jun 9, 3:43 PM EDTAreal Flood AdvisoryCHSBerkeley62 min
Jun 9, 4:02 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester43 min
Jun 9, 4:03 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester42 min
Jun 9, 4:09 PM EDTSpecial Weather StatementCHSHampton36 min
Jun 9, 4:25 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Dorchester3 hr
Jun 9, 4:32 PM EDTSpecial Marine WarningCHS118 min
Jun 9, 4:34 PM EDTSpecial Weather StatementCHSColleton26 min
Jun 9, 4:49 PM EDTSevere Thunderstorm WarningCHSHampton41 min
Jun 9, 4:53 PM EDTSpecial Weather StatementCHSCharleston37 min
Jun 9, 4:54 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester51 min
Jun 9, 5:00 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston43 min
Jun 9, 5:26 PM EDTAreal Flood AdvisoryCHSCharleston79 min
Jun 9, 5:51 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton54 min
Jun 9, 6:04 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton86 min
Jun 9, 6:31 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton59 min
Jun 9, 6:43 PM EDTSpecial Weather StatementCHSAllendale, Hampton32 min
Jun 9, 6:49 PM EDTSevere Thunderstorm WarningCHSJasper56 min
Jun 9, 7:29 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper61 min
Jun 9, 7:57 PM EDTSpecial Marine WarningCHS63 min

Nearby

Flash Flood Warnings in South Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.